MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 02/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated a 12.6mm vicm5 -5d implantable collamer lens (icl) was implanted into the patient's right (od) on (b)(6) 2024.The patient underwent bilateral sequential surgery.On the same surgery date, toxic anterior segment syndrome (tass) was diagnosed bilaterally.Concomitant products used intraoperatively include opegan viscoelastic, imipenem cilastatin, and the msi injector system.Patient was treated per standard protocol.Diagnostic cultures were not performed.The reporter states the cause of this event is unknown.Per completed tass report form it is unknown if there were changes to instrument sterilization process (detergents, duration, machines, etc).Last report on 25-aug-2024 states the lens is scheduled for replacement and the issue is not resolved.The lens remains implanted.No further information is available at this time.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found."a review of the device labeling was completed.Iritis/uveitis/endophthalmitis are identified in the labeling as known adverse events following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.(10) this product should not be immersed in anything other than commonly used intraocular irrigation fluids or viscoelastic substances.Under how to use: (8) completely remove the viscoelastic substance from the eye and miosis the pupil.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.Given the bilateral presentation, an exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors." claim#: 737223.
 
Additional Manufacturer Narrative
H6 method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Additional Manufacturer Narrative
Additional information: b5- updated complaint information was received indicating, inflammatory recovery was observed at 180 days postoperatively.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20281186
Report Number2023826-2024-04359
Device Sequence Number7563983
Product Code MTA
UDI-Device Identifier00840311300501
UDI-Public(01)00840311300501(11)231022(17)260930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer11/26/2024
02/12/2026
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date12/04/2024
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; INJECTOR MODEL: MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale